Alert archive / New Mexico / Flash Flood Warnings in 2023
Flash Flood Warning 69, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 6, 2023, 6:48 PM MDT for Bernalillo County, Santa Fe County, New Mexico. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2023, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 6, 2023, 10:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bernalillo County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:00 PM MDT | FLASH FLOOD | 3 Ese Sedillo, NM | Delayed Report: Vehicle stuck in flood waters and partially submerged in mud along Sedillo Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2583 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WGUS55 KABQ 070048
FFWABQ
NMC001-049-070445-
/O.NEW.KABQ.FF.W.0069.230607T0048Z-230607T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
648 PM MDT Tue Jun 6 2023
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Bernalillo County in central New Mexico...
Southwestern Santa Fe County in north central New Mexico...
* Until 1045 PM MDT.
* At 648 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible as additional thunderstorms train over the same area
repeatedly. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Edgewood, Sedillo and Cedar Grove.
This includes the following highways...
Interstate 40 between Mile Markers 180 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain there are numerous of low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
&&
LAT...LON 3504 10625 3501 10626 3501 10632 3507 10634
3512 10629 3517 10625 3519 10623 3513 10619
3508 10617 3504 10624
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
442 follow-up statements
786
WGUS75 KABQ 070309
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
909 PM MDT Tue Jun 6 2023
NMC001-049-070445-
/O.CON.KABQ.FF.W.0069.000000T0000Z-230607T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo NM-Santa Fe NM-
909 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT THIS
EVENING FOR BERNALILLO AND SOUTHWESTERN SANTA FE COUNTIES...
At 909 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area have diminished with decreasing rainfall
rates. However, radar still indicates light rain occurring over the
area. Flash flooding may still be ongoing with high flows in arroyos
and over low water crossings.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Edgewood, Sedillo and Cedar Grove.
This includes the following highways...
Interstate 40 between Mile Markers 181 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly or mountainous terrain there are numerous of low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
&&
LAT...LON 3504 10625 3501 10626 3501 10632 3507 10634
3512 10629 3517 10625 3519 10623 3513 10619
3508 10617 3504 10624
FLASH FLOOD...RADAR INDICATED
$$690
WGUS75 KABQ 070441
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1041 PM MDT Tue Jun 6 2023
NMC001-049-070451-
/O.EXP.KABQ.FF.W.0069.000000T0000Z-230607T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo NM-Santa Fe NM-
1041 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MDT THIS EVENING FOR
BERNALILLO AND SOUTHWESTERN SANTA FE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3504 10625 3501 10626 3501 10632 3507 10634
3512 10629 3517 10625 3519 10623 3513 10619
3508 10617 3504 10624
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 5:48 PM MDT, 1 hour earlier.
Area forecast discussion, Jun 6, 5:48 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Albuquerque NM 548 PM MDT Tue Jun 6 2023 ...New AVIATION... .SYNOPSIS... Issued at 302 PM MDT Tue Jun 6 2023 The favored area for thunderstorms with moderate to locally heavy rainfall will shift, from over central and eastern areas today, to areas along and east of the central mountain chain on Wednesday. Drier air will filter over the forecast area from the southwest Thursday through Saturday, but daily rounds of scattered to isolated showers and thunderstorms look to continue along and east of the Sangre de Cristo Mountains. Saturday night and Sunday night, a moist backdoor front is forecast to push into the central valley with a gusty east canyon wind. The chance for thunderstorms will probably also spread to more of the area along and east of the central mountain chain Sunday and Monday. High temperatures will continue to be well below normal across northern and central New Mexico for the remainder of this week and early next week, except for the Roswell area where readings may warm near normal Friday into the weekend. && .SHORT TERM... (This evening through Wednesday night) Issued at 302 PM MDT Tue Jun 6 2023 The west coast cut-off low continues to spin over the coastline of southern CA with a slug of diffluence and and ascent aloft making its way into eastern AZ and western NM. Numerous thunderstorms are developing over much of NM, and high resolution CAMs and the HREF continue to indicate a north-south oriented axis of storms expanding over the Continental Divide and gradually making its way eastward into the Rio Grande valley early this evening. This north-south band will then overtake the central mountain chain late this evening with a centralized cluster of showers and embedded storms expected to work into the east central plains late tonight through early Wednesday morning. With many areas observing south southeasterly winds at the surface, sufficient directional shear is expected to lead to strong to severe cells, at least through the early evening, and the incoming shortwave preceding the upper low will also introduce some speed shear through the late afternoon. In addition to the threat of large hail and damaging downburst winds, heavy downpours could create localized flash flooding, especially on recent burn scars, and the Flash Flood Watch was extended through midnight to account for a potential second round of storms late this evening. Low level moisture and relatively high (40’s to 50’s F) dewpoints will stay put overnight, but are expected to quickly mix out eastward through early Wednesday afternoon as the low the upper low creeps toward NV and a pronounced dry slot aloft bleeds into NM. This will likely sharpen up the north-south oriented dryline near or just east of the central mountain chain early Wednesday afternoon, with dewpoints falling into the teens and 20’s in far western NM while areas east of the demarcation hold in the 40’s and 50’s. It’s a bit surprising that there is only 15 to 20 kts of surface to mid level (0-6km) bulk shear currently being modeled by the NAM on Wednesday, as it qualitatively seems these numbers would climb more. Still, it looks as though some strong to severe cells would be possible given a slight uptick in west southwest winds aloft and some directional veering with height by Wednesday afternoon. The focal areas for initiation would be the Sangre de Cristos and the Sacramentos with cells trekking eastward into the plains through early Wednesday evening. Storm motions might be slightly faster at 15 to 20 kt, but heavy downpours will still pose concerns for flooding, especially over already saturated soils and burn scars. && .LONG TERM... (Thursday through Monday) Issued at 302 PM MDT Tue Jun 6 2023 Much drier air will advect over the forecast area Thursday through Monday as one upper level low pressure system lifts northward from southern CA across the Great Basin, and another upper level low pressure system develops over southern CA to take its place. The drier air will enable high temperatures to trend warmer, and it will suppress convection most places. One area that should continue to see scattered to isolated showers and thunderstorms daily during the latter half of the week will be the Sangre de Cristo Mountains eastward due to favorable upper level diffluence and a moist backdoor front sloshing into the northeast corner of NM nightly, then mixing out of the northeast corner of NM daily. Along with the front will probably come nightly rounds of low clouds and potentially some patchy fog across portions of the eastern plains. Models generally agree on the backdoor front advancing further westward nightly Saturday night into early next week. The low pressure system over southern CA will likely draw the front all of the way southwestward into the central valley with a gusty east canyon wind Saturday night and Sunday night. The advancing low level moisture will cause afternoon and evening showers and thunderstorms to become more widespread, probably favoring locations along and east of the central mountain chain, and especially across northeast and east central areas Sunday and Monday. && .AVIATION... (00Z TAFS) Issued at 533 PM MDT Tue Jun 6 2023 A line of mainly scattered strong and isolated severe thunderstorms producing heavy rain, hail, and gusty outflow winds will continue to progress eastward this evening and overnight. Heavy rain, hail, gusty winds, low clouds and visibilities will accompany the stronger storms. Greatest probabilities for low clouds and patchy fog late tonight into Wednesday morning is from the east slopes of the central mountain chain eastward. && .FIRE WEATHER... Issued at 302 PM MDT Tue Jun 6 2023 Numerous storms are developing and becoming more efficient at heavier rainfall this afternoon. Through the rest of the afternoon and early evening, storms over the central mountain chain will roll eastward into the adjacent plains, many of them slowly dying by early evening. Farther west, storms will elongate and expand over the Continental Divide and will move into central and eventually eastern areas of this evening and overnight. Many, but not all, areas will receive wetting rainfall through Wednesday morning. Fewer storms are expected on Wednesday over western areas as drier air feeds into the area. This will shove the focus for storms along and east of the central mountain chain with more rounds of heavy downpours, hail and localized, brief gusty outflow winds. Storms will become even fewer and farther between as the end of the week and the weekend approach with the best chances staying confined to the northeastern corner of NM. Low dewpoints and plummeting afternoon humidity values will plague many western and some central zones during the latter half of the week while Haines indices escalate. Winds will also increase late in the week into early next week, but for now speeds are expected to largely stay below critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 82 46 83 / 60 30 0 0 Dulce........................... 44 74 37 77 / 80 50 10 0 Cuba............................ 46 75 44 77 / 70 50 10 0 Gallup.......................... 41 78 38 78 / 50 10 0 0 El Morro........................ 42 74 38 74 / 40 10 0 0 Grants.......................... 43 78 38 79 / 60 20 5 0 Quemado......................... 43 77 39 79 / 40 5 0 0 Magdalena....................... 50 77 48 79 / 90 20 5 0 Datil........................... 44 75 42 78 / 50 10 0 0 Reserve......................... 39 79 35 81 / 20 5 0 0 Glenwood........................ 50 83 47 85 / 20 0 0 0 Chama........................... 42 69 37 70 / 80 70 20 5 Los Alamos...................... 51 73 52 73 / 90 60 20 5 Pecos........................... 49 72 46 75 / 80 50 20 10 Cerro/Questa.................... 43 68 40 72 / 70 70 20 20 Red River....................... 38 64 36 67 / 70 70 30 30 Angel Fire...................... 36 66 33 67 / 70 70 20 20 Taos............................ 43 74 39 76 / 60 60 20 10 Mora............................ 45 69 42 72 / 70 60 20 20 Espanola........................ 51 81 49 83 / 70 50 20 5 Santa Fe........................ 51 76 50 77 / 80 50 10 5 Santa Fe Airport................ 49 80 47 79 / 80 40 5 0 Albuquerque Foothills........... 58 81 56 81 / 70 30 10 0 Albuquerque Heights............. 60 83 58 82 / 70 20 10 0 Albuquerque Valley.............. 54 85 52 86 / 70 20 5 0 Albuquerque West Mesa........... 57 83 55 84 / 70 20 5 0 Belen........................... 56 86 53 87 / 70 20 5 0 Bernalillo...................... 56 84 54 85 / 70 30 5 0 Bosque Farms.................... 53 85 50 86 / 70 20 5 0 Corrales........................ 57 84 54 85 / 70 20 5 0 Los Lunas....................... 55 85 52 86 / 70 20 5 0 Placitas........................ 55 80 53 81 / 70 30 5 0 Rio Rancho...................... 57 82 55 83 / 70 20 5 0 Socorro......................... 56 87 54 88 / 70 20 5 0 Sandia Park/Cedar Crest......... 49 74 48 75 / 80 40 10 0 Tijeras......................... 51 76 49 77 / 80 30 10 0 Edgewood........................ 48 75 46 76 / 80 40 10 0 Moriarty/Estancia............... 47 76 41 77 / 80 40 10 0 Clines Corners.................. 47 73 46 75 / 70 40 10 0 Mountainair..................... 49 77 47 79 / 80 30 10 0 Gran Quivira.................... 50 77 48 80 / 80 30 10 0 Carrizozo....................... 54 81 55 84 / 70 30 10 0 Ruidoso......................... 45 74 46 77 / 70 50 10 0 Capulin......................... 48 71 48 71 / 50 70 30 40 Raton........................... 49 75 47 77 / 50 70 20 30 Springer........................ 51 75 47 79 / 60 60 20 20 Las Vegas....................... 47 74 45 76 / 70 60 20 10 Clayton......................... 53 76 53 78 / 50 50 30 20 Roy............................. 51 73 50 76 / 70 60 20 20 Conchas......................... 56 83 55 84 / 60 40 30 5 Santa Rosa...................... 56 80 53 82 / 70 40 20 5 Tucumcari....................... 56 82 54 83 / 60 30 30 5 Clovis.......................... 56 82 55 85 / 40 40 50 0 Portales........................ 57 84 55 87 / 40 40 50 0 Fort Sumner..................... 58 83 56 87 / 60 50 30 0 Roswell......................... 63 90 58 94 / 40 50 30 0 Picacho......................... 54 81 52 86 / 50 60 20 0 Elk............................. 50 81 49 83 / 50 50 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for NMZ211-214-215-226. && SHORT TERM...52 LONG TERM....44 AVIATION...33
In the hours before
Local storm report, Jun 6, 6:06 PM MDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
606 PM MDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Hail 1 WSW San Geronimo 35.58N 105.40W
06/06/2023 E1.00 inch San Miguel NM Fire Dept/Rescue
Observed by Mineral Hill Fire Department.
&&
44Special weather statement, Jun 6, 6:07 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
607 PM MDT Tue Jun 6 2023
NMZ220-224-070045-
Lower Rio Grande Valley-South Central Highlands-
607 PM MDT Tue Jun 6 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SOCORRO
COUNTY THROUGH 645 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Antonio, or 11 miles southeast of Socorro, moving north at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio.
This includes Highway 380 between Mile Markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3380 10669 3382 10688 3413 10684 3408 10654
TIME...MOT...LOC 0007Z 194DEG 11KT 3394 10676
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jun 6, 6:08 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
608 PM MDT Tue Jun 6 2023
NMZ222-223-070045-
Central Highlands-Estancia Valley-
608 PM MDT Tue Jun 6 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
TORRANCE COUNTY THROUGH 645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
Estancia, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Estancia and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3460 10604 3467 10618 3474 10623 3495 10608
3490 10567
TIME...MOT...LOC 0008Z 209DEG 19KT 3472 10609
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MA/ShoemakeSpecial weather statement, Jun 6, 6:18 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
618 PM MDT Tue Jun 6 2023
NMZ211-218>222-070045-
Santa Fe Metro Area-Lower Rio Grande Valley-Estancia
Valley-Sandia/Manzano Mountains Including Edgewood-Jemez
Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
618 PM MDT Tue Jun 6 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN VALENCIA,
SOUTHEASTERN SANDOVAL, SOUTHWESTERN SANTA FE, NORTH CENTRAL SOCORRO,
BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES THROUGH 645 PM MDT...
At 618 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zia Pueblo to 8 miles southeast of Meadow
Lake. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo,
Belen, Los Ranchos De Albuquerque, Bosque Farms and Edgewood.
This includes the following highways...
Interstate 40 between Mile Markers 145 and 193.
Interstate 25 between Mile Markers 182 and 267.
Highway 550 between Mile Markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3473 10604 3450 10685 3555 10690 3555 10686
3561 10686 3575 10622
TIME...MOT...LOC 0018Z 243DEG 32KT 3552 10666 3470 10651
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
33Special weather statement, Jun 6, 6:40 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
640 PM MDT Tue Jun 6 2023
NMZ211-070115-
Jemez Mountains-
640 PM MDT Tue Jun 6 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SANDOVAL COUNTY THROUGH 715 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm over
Jemez State Monument, or 21 miles southeast of Cuba, moving north at
15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jemez Springs, Fenton Lake State Park and Jemez State Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Persons in campgrounds should seek sturdy shelter until this storm
passes.
&&
LAT...LON 3572 10655 3574 10678 3600 10688 3600 10642
TIME...MOT...LOC 0039Z 181DEG 11KT 3581 10667
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MA/ShoemakeSpecial weather statement, Jun 6, 6:41 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
641 PM MDT Tue Jun 6 2023
NMZ208-220-241-070115-
San Agustin Plains and Adjacent Lowlands-Lower Rio Grande
Valley-Southwest Mountains-
641 PM MDT Tue Jun 6 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SOCORRO
COUNTY THROUGH 715 PM MDT...
At 641 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles north of Monticello, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Socorro County.
This includes the following highways...
Interstate 25 between Mile Markers 103 and 129.
Highway 60 between Mile Markers 100 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3348 10738 3364 10744 3372 10765 3414 10742
3391 10698 3348 10692
TIME...MOT...LOC 0041Z 233DEG 30KT 3370 10734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:07 PM MDT | Special Weather Statement | ABQ | Socorro | 38 min |
| Jun 6, 6:08 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
| Jun 6, 6:16 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Jun 6, 6:18 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 27 min |
| Jun 6, 6:40 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Jun 6, 6:41 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 6, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 31 min |
| Jun 6, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 6, 7:02 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 3 hr |
| Jun 6, 7:04 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 24 min |
| Jun 6, 7:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 17 min |
| Jun 6, 7:24 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jun 6, 7:28 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 3 hr |
| Jun 6, 7:40 PM MDT | Special Weather Statement | ABQ | Socorro | 35 min |
| Jun 6, 8:37 PM MDT | Special Weather Statement | ABQ | Lincoln | 23 min |
| Jun 6, 9:11 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 3 hr |
| Jun 7, 1:33 AM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 19 hr |
| Jun 7, 1:15 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel, Taos | 3 hr |
| Jun 7, 1:38 PM MDT | Areal Flood Advisory | ABQ | Mora | 3 hr |
| Jun 7, 2:21 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| Jun 7, 3:54 PM MDT | Special Weather Statement | ABQ | Chaves, De Baca | 36 min |
| Jun 7, 4:53 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jun 7, 4:55 PM MDT | Special Weather Statement | ABQ | Chaves | 35 min |
| Jun 7, 5:34 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
Nearby
Flash Flood Warnings in New Mexico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.